Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Side Effects Cosmetic Procedure Sculptra

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Poly-L-Lactic Acid (Sculptra, New-Fill)

Brand Name: Sculptra Other Name(s): New-Fill, PLA, PLLA Drug Class: Opportunistic Infection and Other Drugs Poly-L-lactic acid, also known as PLLA, is the main ingredient of Sculptra, also known as New-Fill. Sculptra is a powder that is mixed with water and then injected into the skin. Sculptra belongs to the class of medicines called dermal fillers. Injecting Sculptra into facial skin may give it a firmer, fuller appearance. PLLA is used...
Ask the Experts

drug holiday and Sculptra?

Hi. Great web site!!! Viral load undetectable,CD4 count 650---unchanged for 10 years. Started meds only because it was the "thing to do" 10 years ago. Now having thoughts of stopping meds. I am currently taking Epivir, Acyclovir (but never...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Hello and thanks for posting. One of the reasons to consider stopping HAART is because of medication-related side effects. It's not clear what you are on currently, but since your numbers are good and you have had toxicity with these meds it... Read more »

Sculptra facial nodules

I think it is much more common from what I read on this site and others that nodules from Sculptra are a common side effect. I had very good result but also had to have several treatments just to surround and disguise the nodules. My doctor said...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
The risk of nodules from Sculptra is relatively low, but does depend to some extent on the experience of the doctor doing the injections. Massage does lessen the risk of nodule formation. We recommend 5 minutes of massage 5 times daily for 5 days... Read more »

HIV Hudson County asking about Sculptra

My facial proportions are not what they used to be and I was told about Sculptra injections, can you please provide me with info on if its safe and if there are any financial programs to assist me in paying for the treatment. P.S. Do you know of any...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The Sculptra website lists clinics/docs in the US who have experience with Sculptra injections though I cannot attest to the qualifications needed for being listed. Generally insurance does not pay for the treatment but in select cases I have had... Read more »

HIV drugs preventing effectiveness of Sculptra?

Three years ago at this time, I was in the middle of 3 individual treatement sessions of Sculptra for facial fat loss, most would have considered severe. At the time, I was on a drug holiday from d4t, 3tc, and Viracept, and the results of the...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
We don't have much information about the effect of Sustiva/Truvada in comparison to other newer HIV regimens onthe specific issue of effect on facial atrophy so I can't with any confidence recommend another regimen which would perform... Read more »
Connect With Others

sculptra new fill

Posted by markie
anyone in las vegas or near las vegas (LA area) have had this procedure done... can you recomend a doctor. Read more »

Therapy side effect (tolerable ?)

Posted by Anonymous, 1 Reply
What major side effect did u experience ? is it tolerable and would the others know u are infected ?..When will the effect of lipodstrophy show up ? (e.g fat distribution change or cholesterol level change) ? What is the average life expectancy (as... Read more »

Interferon Roferon Peginterfeon Side Effects

Posted by Claude, 1 Reply
Hi guys,

Did any of you go through bilogical treatment with any kind of Interferons. If you did could you please tell me more about your dosage and side effects?

I am currently on INTRON A and it's a living hell. I don't know what to do anymore.... Read more »

ED side effects

Posted by Anonymous
What are the side effects when taking Crixivan and Viagra?
Read more »